Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2018, 7:13 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 24, 2018, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
096
WWUS82 KFFC 242313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT SUN JUN 24 2018
GAZ046-048-057-242345-
Rockdale GA-Newton GA-Henry GA-
713 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE...NEWTON
AND EASTERN HENRY COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT...a strong thunderstorm was over Magnet, or near
Conyers...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart,
Magnet, Almon, Starrsville, Brick Store, Oak Hill, Rocky Plains and
Kelleytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8405 3360 8369 3350 8369 3349 8370
3350 8371 3348 8371 3348 8374 3345 8377
3344 8382 3342 8383 3342 8384 3340 8384
3355 8411
TIME...MOT...LOC 2313Z 282DEG 11KT 3358 8400
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:46 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 3:46 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Sun Jun 24 2018 .SHORT TERM /Tonight through Monday Night/... A very unstable air mass dominates the forecast area this afternoon...however a weak inversion seems to be hindering thunderstorm development except across the far north. Think slight chance pops should be okay for this evening except chance pops for the northern third. Most of the dynamics remain over far north GA as a weak impulse travels through middle TN. Thunderstorms should diminish overnight but have kept some low pops for the far north all night. The ridge builds in a bit more on Monday but it looks like another short wave may cross the TN and OH Valley tomorrow. With any left over boundaries and an unstable air mass during the afternoon...think low chance pops area wide will work for Monday . afternoon and evening. The current Heat Advisory will be left as is. Monday looks borderline with heat index values ranging from 100 to 104 over the central zones...with only isolated values of 105. So for now...no advisory for Monday but the next shifts will need to take another look. 41 .LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Long term portion begins with continued subdued pops across the area as mid level 590 DM high across the area remains the main feature keeping pops at a minimum. Looking at low end chance pops for Tue afternoon but things will begin to change into Wed. A shortwave trough moving through the Ohio Valley will suppress high to the southwest and allow for some energy to move across northern sections of the forecast area at time of peak heating Wed afternoon. Plenty of moisture to work with as we see precipitable water at an inch and a half to an inch and three quarters. Throw in a cold pool aloft associated with aforementioned shortwave and we should have no problem seeing likely pops across the northern tier. For the remainder of the long term period, mid level high will try to work its way back into the area but will not be nearly as firmly entrenched. On the southern periphery of this feature, moisture from the tropics will advect in and despite a lack of any large scale forcing, should see increased pops through the end of the week, especially for the southern tier. Could certainly make a case for likely pops for a few of the days toward the end of the period but for now have capped at 50 percent. Seasonal to slightly warmer than normal temps will be replaced by below normal values by Sun with increased clouds and rain chances. Deese && AVIATION... 18Z Update... Should be mostly vfr this afternoon with sct-bkn040-050. Some thunderstorms starting to develop and have included a tempo in the northern taf sites. Will have to see how the development goes for the rest of the afternoon and evening. Expect storms to diminish later this evening. Winds should remain on the west side...occasionally gusty this afternoon. Expecting a repeat of this pattern for Monday. //ATL Confidence...18Z Update... Medium to High confidence for all elements 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 93 73 91 / 20 30 30 50 Atlanta 75 92 75 92 / 30 30 20 30 Blairsville 68 85 66 86 / 30 30 30 50 Cartersville 72 91 72 91 / 30 30 20 30 Columbus 76 94 76 93 / 20 30 10 30 Gainesville 73 90 73 89 / 30 30 30 50 Macon 75 95 75 94 / 20 30 20 40 Rome 73 91 72 92 / 30 30 20 30 Peachtree City 73 93 74 92 / 20 30 10 30 Vidalia 77 95 76 93 / 20 40 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Emanuel...Glascock...Jefferson...Johnson...Laurens... Montgomery...Telfair...Toombs...Treutlen...Warren...Washington... Wheeler. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 526 AM EDT Sun Jun 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 526 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Heat Advisory In Effect For East Central Georgia... Hot temperatures combined with high moisture values will result in heat indices around 105 degrees this afternoon. Please see the latest heat advisory product issued by this office for further details. Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon. Isolated storms will be strong to severe,with the main hazards damaging winds, frequent lightning, and isolated flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 24, 5:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 3 WSW YOUNG HARRIS 34.91N 83.90W
06/24/2018 UNION GA 911 CALL CENTER
SEVERAL TREES REPORTED DOWN ON HWY 515 EAST OF
BLAIRSVILLE.
&&
EVENT NUMBER FFC1800421
KINGLocal storm report, Jun 24, 5:56 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 NNW YOUNG HARRIS 34.95N 83.86W
06/24/2018 TOWNS GA 911 CALL CENTER
A COUPLE OF TREES WERE REPORTED DOWN ON HWY 66
NORTHWEST OF YOUNG HARRIS.
&&
EVENT NUMBER FFC1800422
KINGSpecial weather statement, Jun 24, 6:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT SUN JUN 24 2018
GAZ006>009-014>016-242315-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
629 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
UNION...TOWNS...NORTHWESTERN WHITE...LUMPKIN AND FANNIN COUNTIES
UNTIL 715 PM EDT...
At 629 PM EDT...a line of strong thunderstorms was along a line
extending from near Gumlog to near Dial to near Tails Creek...and
moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Ellijay, Blue Ridge, Hiawassee, Blairsville, Young Harris,
East Ellijay, Morganton, Suches, Amicalola Falls State Park, Blue
Mountain Shelter, Gumlog, Jones Creek, Fausett Lake, Pisgah, Mineral
Bluff, Cherry Log, Stover Creek Shelter, Hemp and Tails Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8363 3488 8366 3482 8365 3480 8368
3479 8368 3460 8385 3446 8426 3451 8433
3456 8435 3455 8440 3471 8466 3478 8464
3488 8444 3499 8415 3499 8384
TIME...MOT...LOC 2229Z 296DEG 26KT 3500 8395 3478 8428 3473 8465
WIND...40MPHSpecial weather statement, Jun 24, 6:43 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT SUN JUN 24 2018
GAZ046-048-242315-
Rockdale GA-Newton GA-
643 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Lakeview Estates, Magnet, Almon, Milstead, Starrsville and Oak
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8405 3367 8380 3365 8376 3357 8374
3351 8376 3354 8406
TIME...MOT...LOC 2242Z 281DEG 13KT 3361 8400
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 24, 7:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT SUN JUN 24 2018
GAZ015-016-023-242345-
Hall GA-White GA-Lumpkin GA-
707 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...SOUTHERN WHITE
AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 745 PM EDT...
At 707 PM EDT...a strong thunderstorm was over Garland, or near
Dahlonega...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dahlonega, Cleveland, Lula, Clermont, Murrayville,
Auraria, Garland, Leaf, Mossy Creek and Porter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3460 8364 3458 8364 3455 8362 3453 8363
3451 8367 3446 8363 3440 8365 3439 8366
3431 8368 3442 8398 3446 8408 3464 8396
TIME...MOT...LOC 2307Z 291DEG 25KT 3451 8392
WIND...40MPHSpecial weather statement, Jun 24, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT SUN JUN 24 2018
GAZ046-048-057-242345-
Rockdale GA-Newton GA-Henry GA-
713 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE...NEWTON
AND EASTERN HENRY COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT...a strong thunderstorm was over Magnet, or near
Conyers...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart,
Magnet, Almon, Starrsville, Brick Store, Oak Hill, Rocky Plains and
Kelleytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8405 3360 8369 3350 8369 3349 8370
3350 8371 3348 8371 3348 8374 3345 8377
3344 8382 3342 8383 3342 8384 3340 8384
3355 8411
TIME...MOT...LOC 2313Z 282DEG 11KT 3358 8400
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:23 AM EDT | Heat Advisory | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 6 more | 16 hr |
| Jun 24, 2:49 PM EDT | Special Weather Statement | FFC | Union | 41 min |
| Jun 24, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 41 min |
| Jun 24, 3:59 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 24, 4:48 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Jun 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union, Whitfield | 41 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 46 min |
| Jun 24, 6:43 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Jun 24, 7:07 PM EDT | Special Weather Statement | FFC | Lumpkin | 38 min |
| Jun 24, 7:45 PM EDT | Special Weather Statement | FFC | Henry, Jasper, Morgan, Newton | 45 min |
| Jun 24, 7:57 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.